Yuk!!

I'm really suffering with hot flushes - I'm in an almost constant sweat. My sleep has been severely disrupted as I'm constantly waking to push the duvet down or pull it up.

I'm sleeping with a fan by my bedside and that's on throughout the night. I work full time in a stressful job and I'm frequently mortified by my condition.

I'm doing everything that's been recommended i.e. regular exercise, avoiding spicy food and alcohol and its not making difference.

This morning I was so hot I took my temperature as I thought I may have a fever but found that my temperature was actually low - 35.6.

I have Hashimotos and am on 90mcgs of T3 a day but given my temp I'm wondering if as a result of menopause I need a higher dose.

Any ideas?

10 Replies

oldestnewest
  • I, personally, would reduce your T3 on a trial by 10mcg or 20mcg to see if it improves your hot flushes/sweats. I know it is difficult with hashi's between 'highs and lows'. 90mcg of T3 is equal to around 330mcg of T4 but I do know some need a higher dose. Sweats and hot flushes seem to me to be the result of a little too much. How much regular exercise? Is it gentle? To much exercise reduces T3 in your system until you reach an optimum medication in which you feel well and don't have symptoms.

    Sometimes our temps don't reach what used to be normal for us.

  • Hi Shaws

    I've recently been reviewed by an Endo who confirmed they my current dose was correct for me. On any less I literally cease up! I've been in the same dose for a number of years.

    I came off the mini pill at the end of April (no periods for a year) and it was then that the flushes started.

    FP

  • That should be 'seize up' - I'm not firing on all 4!

  • I believe the Pill can cause interference with thyroid meds (someone will confirm). If so, it may be that you are having more hormones than you were on the mini pill.

    Even though the Endo confirmed your current dose was correct. Was that due to your TSH level or how you were feeling?

    virginiahopkinstestkits.com...

  • He considered both and checked for signs of hyperthyroid. I was hyper before becoming hypo so am familiar with the symptom and this 'hotness' isn't something I've experienced before

  • We know instinctively if our body isn't 'working' as it should. I hope you feel better soon.

  • Thank you

  • Hi fatpossum..I'm Karen and like u YUK!!!! But my sweats av been none stop for nearly two years..first I was diagnosed overactive thyroid.ad to wait for six weeks for more bloods to b taken..came bk as overactive again,,still ad to wait another six wks,,wat the hell for!!! Their was the cause or so I thought..then tests came bk normal..except for my f.s.h..which was very high according to my doc..he the proceeded to try me on every pill,drug known to man to try to help my server sweating n rapid heartbeat..put me on beta blockers for fast heartbeats,that sort of worked but all other drugs for sweating did nothing,,even h.r.t..that infact made me worse I felt like I was coming on a period,ad awful sore breasts n given I ad an hysterectomy in 2003 was unlikely that I wud b having a period..I'm at my wits end these swears are totally ruining my life,I don't know about u but mine are worse when I'm moving about I have some when sitting but no where as bad as when I'm moving or trying to sleep,,iv also scratched myself to the point of bleeding,,u can see the dry salt on my body,,unfortunately I don't feel like I av a very sympathetic doc,,2 years down the line n I'm bk to see him tomorrow,,feel utter dread he is going to try me on ANOTHER pill crying whilst typing this,,feel like something else is going on,,told doc ,,he got sort of angry I questioned him on his diagnosis iv looket up on overactive adrenal glands,,goin mention it to doc,,but won't hold my breath,,if it is menuapasal why av I gone threw it for 2 years without any improvement,,,n my doc just fobbin me off with stupid pills.

    Hope u av a good doc n u get or sweats sorted,,,I'm not giving up just feeling really down ad a really bad nite again,,as per.keep fighting

    Yours. Sweaty Karen in Cumbria x

  • There's an antidepressant that, taken at a low dose, is supposed to be very good at solving the hot flush issue, the endos know about it. If you want to you can PM me to get the name of th drug. I'm takîng a naturopathic drug made from black cohosh which works well if I remember to take it every night - it's sold by flordis under the name Femular. Check with a naturopath as there are a few of these naturopathic remedies available. Otherwise try the low dose antidepressant.

  • Is it only at nights? I also have night sweats at nights (I have hashi) but nothing during the day

You may also like...